MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the operation, when the surgeon was operating the tunnel needle, the plastic accessories of the tunnel needle were broken, and the operation could not be completed normally.There was a leak.The catheter was not repaired, and no tego was utilized.There was no issue with the luer adapter.The insertion site was not treated prior to product placement.No cleaning agent was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the operation, when the surgeon was operating the tunnel needle and when the clinician was trying to pull it apart as part of the removal process, the plastic accessories of the tunnel needle were broken, and the operation could not be completed normally.There was no leak.The catheter was not repaired, and no tego was utilized, and there was no issue with the luer adapter.The insertion site was not treated prior to product placement.No cleaning agent was used.The tunneler being used was the one included in the kit.Flushing was done prior to use, and the result was normal.No other products were being utilized with the device, and nothing unusual was observed on the device prior to use.There were no other defects or damages found on the product.The kit was replaced as remedial action with a new product on the same day, from a different product id (identifier) and a different lot number.After remedial action, the procedure was completed.There was no blood loss, and no blood transfusion was required.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter kit, with all of its components being returned.Upon first inspection, a crack/tear was noted on the plastic sheath of the steel tunneler.It was reported that the tunneler broke apart.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21980771
Report Number1282497-2025-00307
Device Sequence Number9095277
Product Code MSD
UDI-Device Identifier10884521013193
UDI-Public10884521013193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145017
Device Catalogue Number8888145017
Device Lot Number2320000221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2025
Supplement Date Received by Manufacturer05/12/2025
07/02/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date05/12/2025
07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale